Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2005, 3:21 PM EDT for Montgomery County, Schenectady County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 19, 2005, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 30 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 191921
SVRALY
NYC057-093-192015-
/O.NEW.KALY.SV.W.0090.050719T1921Z-050719T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EASTERN NEW YORK
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 415 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF DELANSON...OR ABOUT 9 MILES SOUTHWEST OF AMSTERDAM...
AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELANSON BY 340 PM.
DUANESBURG BY 350 PM.
ROTTERDAM JUNCTION BY 400 PM.
SCOTIA AND 6 MILES SOUTHWEST OF EAST GLENVILLE BY 415 PM.
LAT...LON 4293 7436 4278 7440 4274 7420 4276 7397
4288 7390
$$
TAW/IAA1 follow-up statement
000
WWUS51 KALY 191951
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT TUE JUL 19 2005
NYC057-191959-
/O.CAN.KALY.SV.W.0090.000000T0000Z-050719T2015Z/
MONTGOMERY NY-
349 PM EDT TUE JUL 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...
THE STORM HAS MOVED TO THE EAST OF MONTGOMERY COUNTY.
LAT...LON 4279 7424 4280 7425 4281 7425 4289 7410
4290 7409 4288 7390 4276 7397 4275 7413
4274 7419 4276 7427
$$
NYC093-192015-
/O.CON.KALY.SV.W.0090.000000T0000Z-050719T2015Z/
SCHENECTADY NY-
349 PM EDT TUE JUL 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR
SCHENECTADY COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARIAVILLE...OR ABOUT
9 MILES SOUTH OF AMSTERDAM...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DUANE MANSION BY 355 PM.
DUANE LAKE AND PATTERSONVILLE BY 400 PM.
RYNEX CORNERS...PRINCETOWN...KELLEYS AND ROTTERDAM JUNCTION BY
405 PM.
RECTORS BY 410 PM.
WEST HILL AND SCHONOWE BY 415 PM.
LAT...LON 4279 7424 4280 7425 4281 7425 4289 7410
4290 7409 4288 7390 4276 7397 4275 7413
4274 7419 4276 7427
$$
TAW/IAAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:33 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 19, 10:33 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1033 AM EDT TUE JUL 19 2005 .SHORT TERM (REST OF TODAY)... QUICK UPDATE TO PREVIOUS FCST TO TAKE OUT MORNING WORDING AND ADJUST POP TRENDS SLIGHTLY. THE LATEST KENX RADAR IMAGE AT 1415Z SHOWS A FEW SHOWERS POPPING UP OVER THE SOUTHERN ADIRONDACKS INTO NRN NY. THESE ARE ASSOCIATED WITH A PREFRONTAL TROUGH PUSHING ACROSS CNTRL-NRN NY. THE MAIN COOL FRONT IS BACK UPSTREAM OVER THE ST LAWRENCE RIVER VALLEY AND THE ERN GREAT LAKES. A SECONDARY COLD FRONT/DEWPOINT FRONT IS BACK OVER NRN MI-LAKE HURON-GEORGIAN BAY WHERE DEWPOINTS HAVE FALLEN INTO THE UPPER 40S TO MID 50S WATER VAPOR LOOP SHOWS SIGNIFICANT DRYING OVER THE NRN-ERN GREAT LAKES. CONVECTIVE POTENTIAL THIS AFTERNOON...LATEST ALY SOUNDING MODIFIED FOR T=88F AND TD=72F YIELDS AN SBCAPE VALUE ABOUT 2700 J/KG. LOTS OF MOISTURE LOADED IN THE SOUNDING BELOW 800 MB AND AS INDICATED BY THE PRECIPITABLE WATER VALUE OF 1.83. RUNNING THE MAGLENATA INDEX (LOCALLY DEVELOPED) YIELDS A BORDERLINE MAJOR-MINOR EVENT. I WOULD LEAN TOWARD MINOR SINCE THE 850-500 MB LAPSE RATES ARE POOR FOR THIS TROUGH/FRONT PASSAGE (5-5.5C/KM) AND WEAK MID TO UPPER LEVEL JET STRENGTH (40 KNOTS AT 500 MB THOUGH ON KDTX (DETROIT)SOUNDING). BULK SHEAR VALUES IN THE 0-6KM LAYER ARE ONLY 20 KNOTS IN THE MID TO LATE PM ACROSS NRN NY. WOULDNT RULE OUT A LINE OF SHOWERS AND THUNDERSTORMS WITH A FEW STRONG WET MICROBURSTS DUE TO THE DEEP TROPOSPHERIC MOISTURE. ALL AND ALL...WOULDNT RULE OUT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS. TORRENTIAL DOWNPOURS COULD CAUSE SOME LOCALIZED FLOODING ALSO. VIL OF THE DAY VALUE FROM ALY 12Z SOUNDING = 62 KG/M2 && .PREVIOUS DISCUSSION... (ISSUED 457 AM EDT TUE JUL 19 2005) SYNOPSIS... A COOL FRONT APPROACHING FROM THE GREAT LAKES WILL MOVE ACROSS THE COUNTY WARNING AREA TODAY. A PREFRONTAL TROUGH IS LIKELY TO FOCUS A LINE OF THUNDERSTORMS...WHICH SHOULD MOVE THROUGH THE HUDSON VALLEY AND WESTERN NEW ENGLAND BETWEEN 1 PM AND 4 PM EDT. MUCH DRIER...BUT NO COOLER AIR WILL TAKE HOLD ONCE THIS AIR MASS BOUNDARY MOVES EAST OF THE COUNTY WARNING AREA. A RAIN FREE NORTHWESTERLY FLOW WILL BE OVER THE REGION FOR A COUPLE OF DAYS...THEN ANOTHER COOL FRONT WILL MOVE THROUGH SOME TIME FRIDAY. WEAK HIGH PRESSURE WILL BUILD IN EARLY IN THE WEEKEND. SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... THE PROBLEM OF THE DAY IS WHETHER OR NOT A LINE OF THUNDERSTORMS WILL PRODUCE SEVERE WEATHER. THE SEVERE STORMS PREDICTION CENTER CONTINUES TO MAINTAIN THAT ANY SEVERE WEATHER WILL NOT BE WIDESPREAD. THIS MAKES SENSE BECAUSE THE WIND FIELD IS NOT ESPECIALLY STRONG. NEVERTHELESS...THE AIR MASS IS QUITE MOIST IN THE LOW LEVELS AND RATHER DRY ALOFT WITH FORECAST LAPSE RATES BEING GREAT ENOUGH TO PRODUCE HEFTY VALUES OF CONVECTIVE AVAILABLE POTENTIAL ENERGY. THE NORTH AMERICAN MESOSCALE MODEL HAS FORECAST VALUES OVER 3000 JOULES PER KILOGRAM BY EARLY THIS AFTERNOON. THE CANADIAN REGIONAL AND AVIATION MODELS ARE MORE CONSERVATIVE. THE PEAK VALUES FORECAST BY THE CANADIAN REGIONAL MODEL ARE AROUND 2500 JOULES PER KILOGRAM AREA DISTRIBUTED ACROSS THE LOWER CATSKILLS INTO SOUTHWESTERN NEW ENGLAND THIS AFTERNOON. THE NORTH AMERICAN MODEL IS FORECASTING A LARGE AREA OF HIGH VALUES THROUGH THE ENTIRE HUDSON VALLEY. WE WILL RIDE WITH THE STORMS PREDICTION CENTER GUIDANCE...BUT BECAUSE WE BELIEVE THE CONVECTION WILL ORGANIZE IN A LINE ALONG A PREFRONTAL TROUGH AS SOME NUMERICAL MODELS SUGGEST... WE DECIDED TO GO WITH A LIKELY PROBABILITY OF MEASURABLE RAINFALL. THE AVIATION MODELS MAXIMUM TEMPERATURE GUIDANCE WAS SEVERAL DEGREES HIGHER THAN THE NORTH AMERICAN VALUES. THE CONVECTION... SHOULD IT OCCUR...IS MOST LIKELY FROM ABOUT NOON THROUGH 4 PM IN THE EASTERN HALF OF THE COUNTY WARNING AREA. THIS MAY CUT DOWN ON THE HEATING SOMEWHAT...ALTHOUGH THE TEMPERATURE IS LIKELY TO RECOVER ONCE THE RAINFALL HAS ENDED. THEREFORE...WE CLIPPED A FEW DEGREES OFF OF THE HIGHER AVIATION VALUES...WHICH GAVE US MAXIMUM TEMPERATURES VERY SIMILAR TO OUR PREVIOUS FORECAST. THE FORECAST SOUNDINGS FROM THE NORTH AMERICAN AND AVIATION MODELS SUGGEST THAT THE AIR WILL BE MUCH MUCH DRIER LATER TONIGHT THROUGH THURSDAY. THIS WILL RESULT IN MORE COMFORTABLE CONDITIONS...IN TERMS OF THE HUMIDITY...BUT THE AMBIENT TEMPERATURE OF THE AIR MASS WILL REMAIN QUITE HIGH. GUIDANCE VALUES SUGGEST READINGS WEDNESDAY AFTERNOON NEAR 90 DEGREES IN THE HUDSON VALLEY. WE WENT WITH MINIMUM TEMPERATURES MAINLY IN THE LOW AND MID 60S TONIGHT AND WEDNESDAY NIGHT. WITH SUCH DRY AIR ALOFT...AND RATHER LIGHT WIND...THE TEMPERATURE SHOULD DECLINE SHARPLY FROM THE AFTERNOON PEAK VALUES. LONG TERM (THURSDAY THROUGH MONDAY)... THE BONE DRY WEATHER SHOULD CONTINUE THROUGH THURSDAY...BUT A SHORT WAVE TROUGH AND ASSOCIATED SURFACE COOL FRONT THREATENS TO BRING THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. WE RAISED THE TEMPERATURE FOR THURSDAY BASED ON THE LATEST GUIDANCE AND TO BE CONSISTENT WITH THE FORECAST OF SOME SURROUNDING OFFICES. VALUES WERE SEVERAL DEGREES HIGHER THAN OUR PREVIOUS FORECAST. AVIATION... LIFR/IFR/MVFR CONDITIONS WILL PREVAIL UNTIL 12Z WITH AREAS OF FOG AND HAZE...MVFR/VFR CONDITIONS EXPECTED AFTER 12Z WITH STILL SOME AREAS OF HAZE UNTIL TSRA ARRIVES MIDDAY TO EARLY AFTERNOON AHEAD OF A STRONG COLD FRONT. TSRA WILL END LATE AFTERNOON OR EARLY EVENING FOLLOWED BY CLEARING WHICH WILL LEAD TO DEVELOPMENT OF MORE FOG. WINDS WILL BE LIGHT AND VARIABLE UNTIL 12Z AND THEN BECOME SOUTH INCREASING TO 8 TO 12 KTS AND THEN SHIFT TO THE WEST WITH FRONTAL PASSAGE AND THEN BECOME CALM AFTER SUNSET...GUSTS TO 25-30 KTS OR GREATER POSSIBLE WITH TSRA. FIRE WEATHER... EXCELLENT RH RECOVERY CONTINUES AT NIGHT WITH MAX RH 80 TO 100 PERCENT ONCE AGAIN THE NEXT SEVERAL NIGHTS. IN ADDITION MIN RH TODAY WILL ONLY DROP TO 55 TO 70 PERCENT. WINDS WILL BE FROM THE SOUTH AT 10 TO 15 MPH TODAY SHIFTING TO THE WEST LATE AND LIGHT AND VARIABLE TONIGHT. SHOWERS AND THUNDERSTORMS EXPECTED MAINLY MID DAY TO EARLY EVENING WITH SOME LOCALLY HEAVY DOWNPOURS. DRY WEATHER THEN EXPECTED WEDNESDAY AND THURSDAY. HYDROLOGY... MAIN STEM RIVERS CONTINUE TO BE WELL BELOW FLOOD STAGE. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS UNTIL PASSAGE OF A COLD FRONT THIS AFTERNOON. RAINFALL IS LIKELY TO BE QUITE HEAVY IN SOME THUNDERSTORMS AND COULD TRIGGER FLOODING ON PAVED AREAS...AND IN OTHER POORLY DRAINED LOCATIONS...AND SMALL CREEKS AND STREAMS WOULD BE VULNERABLE IF TRAINING OCCURS AS WAS THE CASE ON MONDAY. HOWEVER....NO FLOODING IS EXPECTED ON THE MAJOR RIVERS FOR MUCH...IF NOT ALL OF THE COMING WEEK AS HEAVY RAINFALL IS NOT EXPECTED TO COVER A LARGE ENOUGH AREA TO PUSH THE RIVERS ABOVE FLOOD STAGE. WEDNESDAY AND THURSDAY LOOK TO BE DRY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 19, 12:12 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1212 PM EDT TUE JUL 19 2005 CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-201100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-NORTHERN WARREN NY- NORTHERN WASHINGTON NY-SCHOHARIE NY-SOUTHEAST WARREN NY- SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-SOUTHERN LITCHFIELD CT- SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-WESTERN ALBANY NY- WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-WESTERN GREENE NY- WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN ULSTER NY- WESTERN WINDHAM VT- 1212 PM EDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...THE GREATER CAPITAL REGION...THE LAKE GEORGE SARATOGA REGION...THE MID HUDSON VALLEY...TACONICS AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS IN EXCESS OF 50 KNOTS OR 58 MPH WILL BE THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO FORM IN A NORTH TO SOUTH LINE...FOCUSING AHEAD OF AN EASTWARD MOVING COOL FRONT. THE LINE OF THUNDERSTORMS WILL MOVE EAST AT 25 MILES AN HOUR...WITH THUNDERSTORM CELLS MOVING FROM SOUTHWEST TO NORTHEAST ALONG THE LINE. TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH SOME THUNDERSTORM CELLS. THIS MAY RESULT IN FLOODING IN POORLY DRAINED AREAS SUCH AS PARKING LOTS AND ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY TO MONDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED IN THE AFTERNOON. ANY REPORTS OF RAINFALL OF AN INCH AND A HALF OR MORE SHOULD BE SENT TO THE NATIONAL WEATHER SERVICE IN ALBANY. NYZ032-033-038-201100- HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY- 1212 PM EDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES... .DAY ONE...TUESDAY AFTERNOON AN TUESDAY NIGHT... THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY TO MONDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. TAW
In the hours before
Special weather statement, Jul 19, 2:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 206 PM EDT TUE JUL 19 2005 MAZ001-NYZ061-191845- ...A STRONG THUNDERSTORM IN COLUMBIA AND BERKSHIRE COUNTIES... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF NEW LEBANON...OR ABOUT 6 MILES SOUTHEAST OF NASSAU...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... NEW LEBANON BY 230 PM EDT 6 MILES SOUTH OF HANCOCK BY 240 PM EDT PITTSFIELD BY 245 PM EDT RAINFALL RATES WILL APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 19, 2:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 214 PM EDT TUE JUL 19 2005 CTZ001-NYZ066-191915- ...A STRONG THUNDERSTORM IN NORTHERN DUTCHESS COUNTY MOVING INTO NORTHWEST LITCHFIELD COUNTY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STANFORDVILLE...OR ABOUT 14 MILES EAST OF RHINEBECK...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... AMENIA BY 230 PM EDT MILLERTON BY 240 PM EDT SHARON BY 245 PM EDT CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 305 PM EDT FALLS VILLAGE BY 310 PM EDT RAINFALL RATES MAY EXCEED AN INCH AN HOUR. TAW/IAA
Special weather statement, Jul 19, 2:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 240 PM EDT TUE JUL 19 2005 MAZ001-025-NYZ061-191945- ...A STRONG THUNDERSTORM IN NORTHEASTERN COLUMBIA COUNTY MOVING INTO BERKSHIRE COUNTY... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH A HOUR. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF CHATHAM...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF AUSTERLITZ BY 245 PM. NEW LEBANON BY 255 PM. LENOX AND PITTSFIELD BY 315 PM. LEE BY 325 PM. BECKET BY 345 PM.
Special weather statement, Jul 19, 2:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT TUE JUL 19 2005 NYZ049-050-052>054-192000- ...A STRONG THUNDERSTORM IN ALBANY AND SCHENECTADY COUNTIES MOVING EASTWARD INTO RENSSELAER AND SARATOGA COUNTIES... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH AN HOUR. THIS STORM WAS LOCATED NEAR COLONIE...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... LOUDONVILLE BY 300 PM. LATHAM BY 305 PM. WATERVLIET...GREEN ISLAND...COHOES AND MENANDS BY 310 PM. TROY AND WATERFORD BY 315 PM. WYANTSKILL AND WYNANTSKILL BY 320 PM.
Special weather statement, Jul 19, 3:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 310 PM EDT TUE JUL 19 2005 NYZ040-048-192015- ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY MOVING INTO SCHENECTADY COUNTY... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH AN HOUR. THIS STORM WAS LOCATED 7 MILES SOUTH OF FONDA...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF FONDA BY 315 PM. 6 MILES SOUTH OF TRIBES HILL BY 330 PM. 7 MILES SOUTH OF FORT JOHNSON BY 340 PM. 6 MILES SOUTH OF AMSTERDAM BY 345 PM.
Special weather statement, Jul 19, 3:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT TUE JUL 19 2005 CTZ001-192015- ...STRONG THUNDERSTORMS IN LITCHFIELD COUNTY... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH AN HOUR. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINSTED TO KENT...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... WINSTED BY 330 PM. TORRINGTON BY 350 PM. NEW HARTFORD BY 405 PM.
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.